Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 485, NWS North Platte, NE

September 29, 20074 counties in Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Sep 29, 2007, 8:13 PM MDT for 4 counties in Nebraska. It was in force for 47 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 29, 2007, 8:13 PM MDT (02:13 UTC)
Expired
Sep 29, 2007, 9:00 PM MDT
In force
47 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Chase County, NE, Frontier County, NE, Hayes County, NE, Lincoln County, NE

The radar

The North Platte radar (KLNX), 123 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 29, 8:43 PM MDTTSTM WND GST 603 N Palisade, NECORRECTED FOR TIME
Sep 29, 8:43 PM MDTTSTM WND GST 603 N Palisade, NE
Sep 29, 8:50 PM MDTTSTM WND DMG2 Nnw North Platte, NE6 INCH DIAMATER LIMB SPLIT OFF OF A CHERRY TREE
Sep 29, 8:55 PM MDTTSTM WND GST 607 S North Platte, NEESTIMATED 60 MPH GUST AT ANCHOR INN NEAR LAKE MALONEY MARINA.
Sep 29, 8:59 PM MDTTSTM WND GST 595 E North Platte, NEWIND GUST TO 59 MPH RECORDED BY AUTOMATIC SURFACE OBSERVING SYSTEM AT NORTH PLATTE AIRPORT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 29, 5:04 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.2 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2348 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 248 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2348 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1804 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
248 m²/s²
0-3 km storm-relative helicity
365 m²/s²
Significant tornado parameter
1.1
Supercell composite
22.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 300213
SVRLBF
NEC029-063-085-111-300300-
/O.NEW.KLBF.SV.W.0485.070930T0213Z-070930T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
913 PM CDT SAT SEP 29 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CHASE COUNTY IN SOUTHWEST NEBRASKA...
  WESTERN FRONTIER COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF CURTIS...
  HAYES COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF HAYES CENTER...
  LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF NORTH PLATTE...

* UNTIL 1000 PM CDT/900 PM MDT/.

* AT 907 PM CDT/807 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES NORTH OF
  NORTH PLATTE TO 7 MILES SOUTHWEST OF WAUNETA...OR ALONG A LINE
  EXTENDING FROM 13 MILES SOUTHWEST OF STAPLETON TO 16 MILES
  SOUTHEAST OF IMPERIAL...AND MOVING EAST AT 15 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NORTH PLATTE AND DICKENS BY 920 PM CDT...
  LAKE MALONEY STATE RECREATION AREA BY 930 PM CDT...
  HAMLET BY 935 PM CDT...
  HAYES CENTER BY 955 PM CDT...
  HAYES CENTER STATE WILDLIFE MANAGEMENT AREA...MAXWELL...WELLFLEET
  AND COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA BY 1000 PM
  CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING/MIDNIGHT MDT SUNDAY MORNING/ FOR WESTERN NEBRASKA.

LAT...LON 4137 10027 4035 10036 4035 10154 4066 10154
      4071 10121 4136 10120
TIME...MOT...LOC 0213Z 270DEG 17KT 4134 10064 4034 10141

$$

CDC
1 follow-up statement
000 
WWUS53 KLBF 300241
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
941 PM CDT SAT SEP 29 2007

NEC029-063-085-111-300300-
/O.CON.KLBF.SV.W.0485.000000T0000Z-070930T0300Z/
LINCOLN NE-HAYES NE-CHASE NE-FRONTIER NE-
941 PM CDT SAT SEP 29 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM
CDT/900 PM MDT/ FOR WESTERN FRONTIER...EASTERN CHASE...HAYES AND
LINCOLN COUNTIES...

AT 932 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES EAST OF HIGHWAY 83
MILE MARKER 100 TO HAMLET...OR ALONG A LINE EXTENDING FROM 11 MILES
SOUTH OF STAPLETON TO 19 MILES SOUTHWEST OF HAYES CENTER...MOVING
EAST AT 15 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HAYES CENTER STATE WILDLIFE MANAGEMENT AREA...HIGHWAY 83 MILE
  MARKER 60...MAXWELL AND HAYES CENTER BY 955 PM CDT...
  COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA...WELLFLEET...
  HIGHWAY 25 MILE MARKER 30 AND 7 MILES NORTHWEST OF BRADY BY 1000 PM
  CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING/MIDNIGHT MDT SUNDAY MORNING/ FOR WESTERN NEBRASKA.

LAT...LON 4137 10027 4035 10036 4035 10154 4066 10154
      4071 10121 4136 10120
TIME...MOT...LOC 0241Z 267DEG 17KT 4133 10038 4035 10124

$$

CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 2:28 PM MDT, 5 hours 45 minutes earlier.

Area forecast discussion, Sep 29, 2:28 PM MDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
328 PM CDT SAT SEP 29 2007

.NEAR TERM (TONIGHT THROUGH TUESDAY NIGHT)...MAIN FORECASTING
CHALLENGES LIE WITH SVR THREAT AND PRECIPITATION CHANCES
TONIGHT...SUNDAY...MONDAY NIGHT AND TUESDAY.

FOR TONIGHT...18Z LBF SOUNDING INDICATING A FAIRLY SIGNIFICANT CAP
WITH A CONVECTIVE TEMP NEAR 87 DEGREES. AT 19Z THE TEMPERATURE WAS
81 DEGREES...SO THE CAP IS SLOWLY ERODING ATTM. WIND ADVISORY HAS
BEEN MARGINAL THIS AFTERNOON AS HIGH LEVEL CIRRUS HAS LIMITED
HEATING SOMEWHAT. QUICK GLANCE AT THE 18Z SOUNDING INDICATING
DECREASED WINDS OFF THE SFC...SO WILL BE CANCELING THE WIND
ADVISORY AT FCST ISSUANCE. CAP WILL BEGIN TO ERODE OVER THE NEXT
COUPLE OF HOURS TO THE SOUTHWEST AND EXPECT CONVECTION TO FIRE
ACROSS ERN COLORADO WITHIN THE 2 TO 4 HOURS. DEEP LAYER SHEAR
REMAINS STRONG ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TDY...BUT
REMAINS UNIDIRECTIONAL IN NATURE...FAVORING LARGE HAIL AND DAMAGING
WINDS. MAY SEE A TORNADO THREAT INITIALLY THOUGH...ESPECIALLY OVER
EASTERN AREAS IN ADVANCE OF THE SURFACE TROF AS LCLS AND 0-1 KM
HELICITIES ARE MORE FAVORABLE. HAVE INCREASED POPS IN MOST AREAS FOR
TONIGHT AS A LINE OF CONVECTION IS EXPECTED TO DEVELOP AND CONGEAL
ACROSS THE CENTRAL CWA.

COLD FRONT WILL MOVE ACROSS THE CWA OVERNIGHT CLOSELY FOLLOWED BY A
H5 CLOSED LOW. TRACK OF THE UPPR SUPPORT WILL REMAIN JUST NORTH OF
INTERSTATE 80. WITH THE TRACK OF THIS FEATURE REMAINING
CONSISTENT...INCREASED POPS IN NRN AREAS AND LOWERED IN THE
SOUTH.

SOUTHERLY WINDS WILL INCREASE ON MONDAY...ALLOWING H85 DEW POINTS TO
SURGE NWD INTO WESTERN AND NORTH CENTRAL NEBRASKA. ANOTHER
PROGRESSIVE TROF WILL QUICKLY TRAVERSE THE CENTRAL ROCKIES AND
EMERGE ONTO THE HIGH PLAINS MONDAY NIGHT. CONVECTION IS EXPECTED TO
FIRE ACROSS THE HIGH PLAINS TO THE SOUTHWEST...LIFTING NEWD INTO THE
AREA OVERNIGHT MONDAY. OVERNIGHT TIMING ATTM SHOULD LIMIT THE SEVERE
THREAT. NONE THE LESS...HAVE INCREASED POPS AS MOISTURE RETURN MORE
ROBUST WITH TDYS MODEL RUNS.

.LONG TERM (WEDNESDAY THROUGH SATURDAY)...LOW AMPLITUDE WSWRLY FLOW
ALOFT WILL PERSIST FROM MIDWEEK THROUGH LATE THURSDAY. SURFACE FRONT
WILL REMAIN ANCHORED ACROSS THE DAKOTAS SO WARM AND DRY CONDS
EXPECTED WITH THE PRECIPITATION FOCUS NORTH OF THE CWA. BY
THURSDAY...RIDGING WILL BEGIN TO BREAK DOWN. ACROSS THE WESTERN
CONUS AS A CLOSED SYSTEM DIVES SOUTH FROM SWRN CANADA. THE AMPLIFIED
PATTERN WILL USHER IN A COLD FRONT ON FRIDAY...FOLLOWED BY UPPR
SUPPORT ON SATURDAY. INTRODUCED POPS ACROSS THE NRN CWA FOR FRIDAY
NIGHT AND SATURDAY AS BEST FORCING AND COUPLED JET DYNAMICS LOCATED
OVER THE DAKOTAS.

&&

AVIATION...THE GUSTY SOUTH WINDS WILL DIMINISH WITH THE APPROACH OF
THE SURFACE TROUGH ACROSS THE PANHANDLE THIS EVENING. EXTENSIVE HIGH
CLOUDINESS HAS ALSO LIMITED FULL HEATING POTENTIAL WITH 18Z KLBF
SOUNDING SHOWING CAP IN PLACE EARLY THIS AFTERNOON. WIDELY SCATTERED
THUNDERSTORMS WILL BE POSSIBLE INTO THE EVENING WITH A LATE EVENING
EVENT AHEAD WITH STRONGER DISTURBANCE TO LIFT NORTHEAST OVERNIGHT
GENERATE MORE WIDESPREAD CONVECTION ACROSS MUCH OF WESTERN AND NORTH
CENTRAL NEBRASKA THAT WILL SHIFT NORTHEAST ACROSS THE STATE INTO THE
MORNING SUNDAY. CEILINGS ARE EXPECTED TO DROP OVERNIGHT AS FRONT
MOVES SOUTHEAST BUT REMAIN WITHIN THE VFR CATEGORY OUTSIDE OF
CONVECTION. THE EXCEPTION MAY BE ACROSS THE NORTHWEST WHERE CEILING
MAY BECOME MVFR AFTER 30/12Z.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CLB/TLK
Hazardous weather outlook, Sep 29, 2:23 PM MDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
323 PM CDT SAT SEP 29 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-300630-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
323 PM CDT SAT SEP 29 2007 /223 PM MDT SAT SEP 29 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THE THREAT FOR SEVERE THUNDERSTORM DEVELOPMENT CONTINUES ACROSS
THE OUTLOOK AREA TONIGHT. A COLD FRONT WILL MOVE EAST THIS EVENING
AND BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT WITH SOME STORMS TO
REACH SEVERE LIMITS WITH LARGE HAIL THE PRIMARY THREAT.
THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE EVENING AS
SEVERAL UPPER LEVEL DISTURBANCES LIFT NORTHEAST. WHILE THE PRIMARY
THREAT IS LARGE HAIL AND ISOLATED TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE THREAT FOR THUNDERSTORMS WILL THEN LINGER INTO SUNDAY MORNING
ACROSS THE NORTH CENTRAL AS THE SYSTEM PULLS NORTHEAST. THUNDERSTORMS
WILL AGAIN BE POSSIBLE MONDAY NIGHT INTO TUESDAY AS THE NEXT LOW
PRESSURE SYSTEM MOVES EAST ACROSS THE PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KECK

In the hours before

Local storm report, Sep 29, 6:06 PM MDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
706 PM CDT SAT SEP 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     HAIL             12 NW HAYES CENTER      40.63N 101.18W
09/29/2007  E2.00 INCH       HAYES              NE   PUBLIC

            HEN EGG AND GOLF BALL SIZE HAIL COVERING GROUND

&&

MBYRD
Local storm report, Sep 29, 6:16 PM MDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
716 PM CDT SAT SEP 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             10 SE WALLACE           40.73N 101.03W
09/29/2007  E0.75 INCH       LINCOLN            NE   PUBLIC

&&

MBYRD
Local storm report, Sep 29, 6:35 PM MDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
735 PM CDT SAT SEP 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     HAIL             NORTH PLATTE            41.13N 100.77W
09/29/2007  E1.00 INCH       LINCOLN            NE   NWS EMPLOYEE

&&

MBYRD

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 6:05 PM MDTSevere Thunderstorm WarningLBFCherry40 min
Sep 29, 6:21 PM MDTSevere Thunderstorm WarningLBFGarden, Grant24 min
Sep 29, 6:26 PM MDTSevere Thunderstorm WarningLBFLincoln, Logan49 min
Sep 29, 6:31 PM MDTSevere Thunderstorm WarningLBFCherry29 min
Sep 29, 6:38 PM MDTSevere Thunderstorm WarningLBFCherry52 min
Sep 29, 6:49 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan41 min
Sep 29, 7:28 PM MDTSevere Thunderstorm WarningLBFArthur, Grant, Hooker47 min
Sep 29, 7:28 PM MDTSevere Thunderstorm WarningLBFCherry32 min
Sep 29, 7:30 PM MDTSevere Thunderstorm WarningLBFCherry, Keya Paha45 min
Sep 29, 7:38 PM MDTSevere Thunderstorm WarningLBFCherry52 min
Sep 29, 8:10 PM MDTTornado WarningLBFKeya Paha35 min
Sep 29, 8:15 PM MDTSevere Thunderstorm WarningLBFCherry, Hooker, Thomas45 min
Sep 29, 8:16 PM MDTSevere Thunderstorm WarningLBFArthur, Keith, Lincoln, McPherson, Perkins44 min
Sep 29, 8:58 PM MDTSevere Thunderstorm WarningLBFCuster, Lincoln, Logan62 min
Sep 29, 9:00 PM MDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha, Thomas30 min
Sep 29, 9:30 PM MDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha, Rock30 min
Sep 29, 9:35 PM MDTSevere Thunderstorm WarningLBFFrontier25 min
Sep 29, 9:56 PM MDTSevere Thunderstorm WarningLBFCuster49 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.